Anesthesiologists use a myriad of drugs during the provision of an anesthetic. Many of these drugs have side effects that are dose related, and some lead to severe immune-mediated adverse reactions. Anaphylaxis is the most severe immune-mediated reaction; it generally occurs on reexposure to a specific antigen and requires the release of proinflammatory mediators. Anaphylactoid reactions occur through a direct non-immunoglobulin E-mediated release of mediators from mast cells or from complement activation. Muscle relaxants and latex account for most cases of anaphylaxis during the perioperative period. Symptoms may include all organ systems and present with bronchospasm and cardiovascular collapse in the most severe cases. Management of anaphylaxis includes discontinuation of the presumptive drug (or latex) and anesthetic, aggressive pulmonary and cardiovascular support, and epinephrine. Although a serum tryptase confirms the diagnosis of an anaphylactic reaction, the offending drug can be identified by skin-prick, intradermal testing, or serologic testing. Prevention of recurrences is critical to avoid mortality and morbidity.